NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 12, 2:33 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 12, 2:33 PM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
333 PM EDT Sun Jul 12 2020
.SYNOPSIS...
A weak cold front will pass through the region tonight, then
high pressure builds in from the west for Monday. Several upper
level disturbances will pass through the region Monday and
Tuesday, and then a backdoor cold front slides through on
Wednesday as the high moves offshore. A series of cold fronts
will then affect the region late this week and into the weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The frontal boundary offshore is now expected to begin to
dissipate this evening as an area of low pressure moves
northward toward the area, combining with a cold front that is
approaching the area from the west. Showers and isolated
thunderstorms associated with the cold front approaching from
the west will continue to move spread across eastern
Pennsylvania late this afternoon into this evening as a short
wave/vorticity impulses moves into the area. As the low
approaches from the south and merges with the cold front,
additional short waves/vorticity impulses will move into the
area from the south, leading to additional showers and possible
thunderstorm development this evening. As the surface low passes
to the north and the front moves toward the coast overnight,
the shower/thunderstorm activity will diminish later in the
night and toward daybreak Monday. CAPE values are forecast to
build to as much as 1,000 J/kg later this afternoon into this
evening, so some thunderstorms will be possible, as many of the
CAMs are indicating mainly between 4 pm - 10 pm. However, shear
is only 25 knots or less and mid level lapse rates are less than
6 C/km, so severe weather is not expected. Although DCAPE
values approach 700-800 J/kg, so if any thunderstorms do
develop, some stronger gusty winds could occur. PW values will
range between 1.5-1.75 inches, so heavy rainfall will also be
possible.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
On Monday, the surface low will continue to lift to our north,
while the cold front will stall out near the coast during the
day. Meanwhile, another surface trough will move across the area
during the day as it circles the low to our north. Most of the
guidance keeps the forecast dry for much of the day Monday,
although some guidance indicates some showers or thunderstorms
possible across northern New Jersey and northeast Pennsylvania.
We kept a slight chance of showers or thunderstorms everywhere
due to the front near the coast and the surface trough moving in
from the west. But overall, a drier forecast in store for much
of our area as the majority of precipitation looks to remain
north and south of the area. It will be another seasonably warm
day, but dewpoints will be highest in the morning before
lowering through the day, so it will become less humid by the
afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Any lingering showers and thunderstorms will taper off Monday
evening as the surface cold front and mid-level trough and
shortwaves lift east of the region. Conditions dry out by
midnight and high pressure centered over the Great Lakes and
Ohio Valley will begin to push east.
Tuesday looks to be dry across the majority of the forecast
area. There should be decent mixing due to a downsloping
northwest flow, and expecting surface dewpoints to drop into the
upper 50s/low 60s. Generally pleasant, despite it being warm
with highs into the mid to upper 80s, probably near 90 along the
urban corridor. One of those dry summer days where although it
is warm, the Heat Index is actually a bit lower than the air
temp.
With the base of upper trough just south of Long Island, some
strong shortwave energy will dive through the southern Poconos
and northern New Jersey in the afternoon. Will mention slight
chance PoPs, as a few showers and thunderstorms are possible in
the far northern zones, but moisture will be limited, so not
expecting much convection.
High pressure continues to build east Tuesday night and slides
offshore on Wednesday. This allows a backdoor cold front to
slide through the region. Onshore flow sets up, and with some
weak shortwave energy passing through the region, some showers
are possible east of the I-95 corridor. Models showing minimal
QPF, but will mention a slight chance for showers Wednesday
afternoon, mainly for the eastern half of the forecast area.
Really not expecting many showers and not much QPF at all, but a
few could pop up as some convergence develops between the urban
corridor and the New Jersey shoreline.
Conditions then get active for the late week period. Low
pressure passing north of the region drags a cold front through
the Great Lakes and Ohio Valley on Thursday, and the front
slowly works its way across the Northeast Thursday night and
Friday. Progression seems fairly slow, so will keep highest PoPs
in the western zones Thursday afternoon and Thursday night
before ramping up on Friday.
Another round of convection is possible Saturday as the front
gets hung up south of the region over the Mid-Atlantic and some
shortwave energy passes through the region. There is a better
chance for convection Sunday as another cold front passes
through. Will keep PoPs capped at chance both days.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of today-this evening...Mostly VFR conditions will
continue outside of any showers or thunderstorms. Isolated
showers and thunderstorms will be possible for the rest of this
afternoon into early evening. The most likely places for
thunderstorms to affect the airport are for ABE and RDG. The
rest of the TAF sites are expected to have showers this evening
with little or no thunder. Generally VFR conditions are
expected, although temporary locally lower conditions are
possible with heaviest showers. Winds are mostly from the
southwest 5-10 knots, with gusts 15-20 knots this afternoon.
Winds gusts will diminish by sunset, then winds will be 5- 10
knots or less for the remainder of the evening.
This evening-Overnight...There will remain a chance of showers
through much of the night, but showers will end from southwest
to northeast through the night. Generally VFR conditions are
expected, although temporary locally lower conditions are
possible with heaviest showers. Winds will southwest 5-10 knots
early, then become light and variable overnight, before shifting
to the northwest behind a cold front.
Monday...Mostly VFR conditions are expected through the day.
There is a chance of showers and thunderstorms, but the chance
is too small to include in the TAFS. Winds will start off
northwest 5-10 knots, but may shift to the west during the day.
Outlook...
Monday night...Lingering showers taper off, otherwise, VFR. NW
winds less than 10 kt. Moderate confidence.
Tuesday...VFR. NW winds less than 10 kt. High confidence.
Wednesday...VFR. Shifting winds becoming SE less than 10 kt in
the afternoon. Moderate confidence.
Thursday through Friday...Mainly VFR. Scattered SHRA/TSRA with
locally sub-VFR conditions, especially Friday. S winds 10-15 kt
during the day and less than 10 kt at night. Moderate
confidence.
&&
.MARINE...
Tonight-Monday...Conditions expected to remain below advisory
levels through the period, although winds could gust around 20
knots at times. There is a chance of showers and thunderstorms
for tonight into Monday which could lead to locally higher winds
and waves.
Outlook...
Monday night...Seas on the ocean may touch 5 feet in the
evening, but will subside through the overnight. Showers and
thunderstorms taper off in the evening. Winds become NW around
10 kt.
Tuesday through Thursday...Sub-SCA conditions expected with
seas 2-4 feet. Chances for thunderstorms increase late Thursday.
Rip Currents...
A moderate risk for the formation of dangerous rip currents is
forecast through Monday. Breezy southerly winds will combine
with a medium-period southeasterly swell. Surf heights will
generally be 2 to 4 feet.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...Robertson
Short Term...Robertson
Long Term...MPS
Aviation...MPS/Robertson
Marine...MPS/Robertson
Equipment...WFO PHI
Hazardous weather outlook, Jul 12, 2:34 PM EST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
334 PM EDT Sun Jul 12 2020
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-132000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
334 PM EDT Sun Jul 12 2020
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-132000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
334 PM EDT Sun Jul 12 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
There is a moderate risk for the formation of dangerous rip
currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a moderate risk for the formation of dangerous rip currents
on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-132000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
334 PM EDT Sun Jul 12 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MPS
Special weather statement, Jul 12, 5:26 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
626 PM EDT Sun Jul 12 2020
PAZ060-122300-
Berks-
626 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
At 625 PM EDT, a strong thunderstorm was located over Wernersville,
or near Reading, moving northeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Fleetwood, Sinking Spring, Laureldale,
Womelsdorf, Wernersville, Robesonia, Leesport, Shoemakersville,
Bernville, Lenhartsville, Spring Ridge, Fairview Hgts, Shillington,
West Reading, Mount Penn, Mohnton, Kenhorst and St. Lawrence.
This includes Interstate 176 in Pennsylvania between mile markers 9
and 11.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4037 7620 4058 7589 4036 7569 4023 7603
4031 7614
TIME...MOT...LOC 2225Z 234DEG 25KT 4035 7605
SFJ